All Rights Reserved
AccessEcon LLC 2006, 2008.
Powered by MinhViet JSC

Kazumitsu Nawata
''A new estimator of the Box-Cox transformation model using moment conditions''
( 2013, Vol. 33 No.3 )
The maximum likelihood estimator (MLE) under the normality assumption of error terms is widely used to estimate the Box-Cox transformation model. However, since the error terms cannot be normally distributed, it is not a proper estimator. In other words, the estimator is inconsistent. In this paper, I propose a new estimator of the Box-Cox transformation model that modifies the MLE in key ways. I demonstrate that the estimator is consistent, and that an asymptotic distribution is obtained. The results of Monte Carlo experiments are also presented.
Keywords: Box-Cox transformation, consistent estimator, moment condition
JEL: C2 - Single Equation Models; Single Variables: General
C4 - Econometric and Statistical Methods: Special Topics
Manuscript Received : Nov 13 2012 Manuscript Accepted : Sep 10 2013

  This abstract has been downloaded 1482 times                The Full PDF of this paper has been downloaded 154226 times